Wildfire, Garland
- When
- July 12, 11:00 AM CST to 8:00 PM CST
- Where
- Garland forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
A lack of rainfall and hot weather made conditions favorable for wildfires in early July. A wildfire 2 miles north of Hot Springs Village in Garland County burned 540 acres on the 12th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A lack of rainfall and hot weather made conditions favorable for wildfires in early July. A wildfire 2 miles north of Hot Springs Village in Garland County burned 540 acres on the 12th. The land belonged to a private timber company.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 8:39 AM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 939 AM CDT TUE JUL 12 2011 .UPDATE... GOING FORECAST IS IN PRETTY GOOD SHAPE THIS MORNING. TEMPERATURES ARE CLIMBING QUICKLY...WITH SEVERAL LOCATIONS ACROSS THE STATE ALREADY AT OR ABOVE 90 DEGREES AS OF 9 AM. OVERALL...FORECAST HIGHS TODAY LOOK REASONABLE TODAY AND THE ONLY SPOTS THAT STAND A CHANCE OF NOT BREAKING THE CENTURY MARK WOULD BE ELEVATED TERRAIN IN THE WEST. OTHERWISE HIGHS OF 100-105 WILL BE THE NORM. ONLY SIGNIFICANT CHANGES FOR THIS UPDATE WERE TO TWEAK MORNING CLOUD COVER AND DEW POINT GRIDS. THE LATER HAS RESULTED IN AN HOUR OR TWO OF FORECAST HEAT INDEX VALUES OF 105 DEGREES UP AROUND MOUNTAIN HOME. WITH EXPECTED INCREASED CLOUD COVER AND THE THREAT OF AN AFTERNOON SHOWER UP NORTH...WILL HOLD OFF ON ISSUING ANY HEAT ADVISORY PRODUCTS FOR THE LAST REMAINING COUNTIES UP NORTH. YESTERDAY THE HEAT INDEX VALUES ONLY MADE IT TO 102 DEGREES...JUST SHY OF ADVISORY CRITERIA...AND EXPECT CONDITIONS TO BE SIMILAR TODAY. && .PREV DISCUSSION... /ISSUED 641 AM CDT TUE JUL 12 2011/ AVIATION...12Z TAF CYCLE VFR CONDS WL AGAIN CONT. MAINLY HIGH LVL CLOUDS WL CONT TO STREAM ACRS THE FA THIS MRNG...WITH SCTD CU FORMING DURG THE AFTN HRS. ANY SHRA/TSRA ACTIVITY WL BE FEW AND FAR BETWEEN LATER TODAY...SO JUST KEPT A CB GROUP IN THE FCST. AN UPR LVL SYS WL APCH AR FM THE W LATER TNGT...WITH SCTD CONVECTION EXPECTED MAINLY TO THE W OF THE AREA. EXPECT SOME OF THIS ACTIVITY TO IMPACT PARTS OF NWRN AR AFT 13/12Z. /44/ PREV DISCUSSION... /ISSUED 338 AM CDT TUE JUL 12 2011/ .SLIGHT RELIEF FROM THE HEAT IN STORE FOR THE NATURAL STATE MID TO LATE WORK WEEK... SHORT TERM...TODAY THROUGH FRIDAY NIGHT TODAY... AT LEAST ONE MORE STEAMING SCORCHING BLAZING DAY IS ON TAP. WILL CONTINUE THE HEAT ADVISORY FOR MOST OF ARKANSAS TODAY AS TEMPS AGAIN PUSH OVER 100 IN MANY AREAS. WILL LEAVE SLIGHT CHC POPS CONFINED TO THE LATE AFTERNOON HRS BUT DO EXPECT A FEW ISO STORMS TO POP TODAY AS RUC FCST SOUNDINGS SHOW UPWARDS OF 2000 J/KG MLCAPE DVLPING BY LATE AFTERNOON. WEDNESDAY... WED IS THE MOST DIFFICULT DAY TO FCST IN THE SHORT TERM AS HEAT INDEX VALUES WILL AGAIN PUSH ABOVE 105F IF CLOUDS/PRECIP ARE NOT WIDESPREAD. HOWEVER...WIDESPREAD CLOUDS/PRECIP ARE A POSSIBILITY AS AN UPR DISTURBANCE DIPS INTO THE RIDGE AND TAPS JUICY 2.0 PLUS INCH PWAT AIR. WILL FOR NOW HOLD OFF ON EXTENDING THE HEAT ADV...BUT IF CONVECTION HOLDS OFF OR REMAINS ISOLATED...ONE MAY BE NEEDED. THURSDAY... THU LOOKS SIMILAR TO WED AS THE UPR DISTURBANCE SLOWLY EXITS THE STATE TO THE SW. H85 TEMPS LOOK COOLER ON THU AND COMBINED WITH INCREASED CLOUD COVER...HIGHS MAY STAY IN...GASP...THE MID 90S. THE GFS REMAINS MUCH STRONGER THAN ANY OTHER MODEL WITH THE DISTURBANCE AND SUGGESTS LIKELY POPS ON THU. THOUGH THIS SEEMS OVERDONE...HAVE INCREASED POP CHCS THU TO 40 PERCENT CWA-WIDE AS MOST OTHER MODELS SUPPORT AT LEAST SCT CONVECTION. FRIDAY... THE RIDGE WILL BEGIN RE-ESTABLISHING ITSELF ON FRI...BEGINNING A TREND TOWARD LOWER PRECIP CHCS THAT WILL CONTINUE INTO THE LONG TERM... LONG TERM...SATURDAY THROUGH MONDAY NO MAJOR CHGS MADE TO THE GOING FCST. UPR HIGH IS PROGGED TO BLD BACK INTO THE CNTRL PART OF THE NATION...RMNG CENTERED JUST TO THE N OF AR. CURRENT FCST HAS SMALL RAIN CHCS MOST DAYS FOR DIURNAL CONVECTION OVR MOST OF THE FA...AS WEAK IMPULSES ARE EXPECTED TO ROTATE ARND THE UPR HIGH. KEPT HIGH TEMPS MAINLY IN THE 90S...WITH LOWS GENERALLY IN THE LOWER AND MID 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 102 77 97 75 / 20 20 40 40 CAMDEN AR 102 77 99 77 / 20 20 30 30 HARRISON AR 101 74 94 72 / 20 20 40 30 HOT SPRINGS AR 102 78 98 77 / 20 20 40 30 LITTLE ROCK AR 102 79 98 77 / 20 20 40 30 MONTICELLO AR 102 78 98 78 / 20 20 40 30 MOUNT IDA AR 101 75 97 75 / 20 20 40 30 MOUNTAIN HOME AR 101 75 95 73 / 20 20 40 40 NEWPORT AR 101 78 98 75 / 20 20 40 40 PINE BLUFF AR 102 77 99 77 / 20 20 40 30 RUSSELLVILLE AR 104 76 98 76 / 20 20 40 30 SEARCY AR 101 77 98 75 / 20 20 40 40 STUTTGART AR 101 78 98 77 / 20 20 40 30 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW- FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON- JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY- PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SHARP-VAN BUREN- WHITE-WOODRUFF-YELL. && 64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUL 12 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT VERY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT ADVISORIES IN EFFECT FOR MUCH OF ARKANSAS. HEAT INDEX VALUES WILL AGAIN RISE ABOVE 105 DEGREES FOR SEVERAL HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME MINOR RELIEF IN THE VERY HOT TEMPERATURES IS EXPECTED FOR THE LATTER HALF OF THE WORK WEEK AS THE PERSISTENT UPPER LEVEL HIGH WEAKENS. THIS WILL ALLOW SEVERAL UPPER LEVEL IMPULSES TO PASS ACROSS ARKANSAS...RESULTING IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH ANY STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS THE GREATEST THREAT. DRY AND VERY HOT CONDITIONS WILL RETURN OVER THE WEEKEND AND EARLY NEXT WEEK AS THE UPPER HIGH AGAIN STRENGTHENS ACROSS THE NATURAL STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332718.